Maryland, 2016Damaging Wind in Maryland, July 1, 2016
July 1, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 5:44 AM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 5:44 AM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
644 AM EDT FRI JUL 1 2016
.SYNOPSIS...
A cold front will approach from the west during today, then
crosses the region this evening into Saturday morning. The front
will then remain nearly stationary across North Carolina from
Saturday afternoon into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early this morning, a lee side trough or dewpoint/instability
gradient remained over central VA. Latest radar showed an area
of showers with a few embedded tstms movng NE fm ncntrl NC and
scntrl VA. This pcpn will push ene acrs wrn and cntrl counties
over the next several hrs. Otherwise, potent shortwave energy
digs over the eastern Great Lakes and into the Saint Lawrence
River Valley today into this evening. The associated cold front
will push into wrn VA by early this evening, then crosses the CWA
this evening into Saturday morning. The combination of the
lingering lee side trough, increasing heat/instability and the
approach of the cold front fm the W, will result in more sctd
showers and tstms developing later this aftn into this evening.
High temps will be in the upper 80s to near 90 today with dwpts
in the upper 60s to lower 70s. Precipitable waters will rise to
above 1.5 inches. MLCAPE values climb to around 1,500 to 2,000
J/kg, and along with marginal/decent deep layer shear, and modest
mid level lapse rates could result in a few severe tstms fm cntrl
VA into the VA nrn neck and into the Lower MD Ern Shore. Thus, SPC
has placed this area in a slight risk today with large hail and
damaging winds the main threats. The remainder of the fcst area is
in a marginal risk. Otherwise, any tstms this aftn into this
evening could contain gusty winds and locally heavy rain. Pops
will decrease fm WNW to ESE tngt into Saturday morning with drying
occurring, as the cold front drops acrs the region and into NC.
Lows tngt will range fm the mid 60s NW to the lower 70s ESE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Short term guidance continues to stall the front over North
Carolina Saturday aftn through Sunday. Deep moisture pushes south
of the local area Saturday, along with the best chances for
measurable precip. Will keep mention of scattered showers and
thunderstorms Saturday afternoon for far southern Virginia and
northeast North Carolina as moisture begins to return in low level
southwest flow. Highs in the mid to upper 80's under a partly
cloudy sky north to mostly cloudy south. Front remains in the
vicinity of northern North Carolina Saturday night through Sunday
as several waves in the westerly flow ride along the front.
Moisture also pools along the boundary with precipitable water
values around 2 inches. Good storm motion may limit the overall
potential for excessive rainfall Sunday, but anomalous moisture
and several upper waves will likely result in periods of heavy
rainfall. Highs Sunday only in the low 80's under a mostly cloudy
sky.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A frontal boundary shifts northward through the area Sunday night
into Independence Day as a trough drops into the Great Lakes and a
ridge builds over the East Coast. The general consensus is for the
trough to push through the region Tuesday into Tuesday night,
followed by a pattern that features a weak trough off the coast,
with a mid/upper ridge centered over the Southern Plains and Lower
Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains
more amplified during the Tuesday-Thursday period than GEFS mean and
30/12z ECMWF. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-40% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the low/mid 80s Independence Day, and then trend
into the mid 80s to around 90 Tuesday through Thursday. Lows will
average in the mid 60s to low 70s.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Tstm N of RIC is quickly movg NE along a frontal boundary parked
over central VA attm. Given the forward speed, expect it to far
enough away from the airfield by 12Z so that VCTS is not needed.
Meanwhile, the IFR ST deck at SBY is expected to scour out next hr
or so as mixing kicks in.
Forecast later today wrt convection continues to be problematic as
different models offer up different solutions on just how much in
the way of convections develops. The overall suggestion is that
any convection will be scattered at best presenting low confidence
that any one airfield will be hit with one. Thus, kept thunder out
of the forecast attm given the premise that any convection will be
later today (18Z-02Z). Enough mid level moisture for a BKN CU deck
arnd 5K ft after 16Z.
A cold front crosses the region tonight shifting winds to more of
a west northwest direction by 12Z.
Outlook: Generally, VFR conds will prevail through much of the
period. However, look for potential brief windows of diminished
visibility and ceiling at all terminals in numerous showers/tstms
early next week. Saturday looks dry.
&&
.MARINE...
No headlines today despite a weak inland trof. South winds less than
15 KTS. A cold front crosses the waters late tonight shifting winds
to the West. High pressure builds into the area from the North
Saturday. Data continues to support a brief NNW surge Saturday
morning with speeds 15 KTS or less although a few gusts to 20 KTS
are possible across the Ches Bay. Winds become NE and gradually
diminishes late Saturday. The front drops south of the area Saturday
night into Sunday, then lifts through the area Sunday night into
Monday. A weak front approaches from the NW Tuesday. Seas 2-3 ft
through the period, with 1-2 ft waves in the Bay. A brief period
of 2-3 Ft waves is possible in the Bay Saturday morning with the
surge.
&&
.CLIMATE...
RIC now up to 7.81" for the month of June through 3pm today. This
makes 2016 the 7th wettest June on record (2004 is wettest June
with 9.93"). Also, the May-June total at RIC now stands at 17.60"
and is the 2nd wettest (1972 is wettest with 17.69").
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...SAM/TMG
SHORT TERM...SAM/TMG
LONG TERM...AJZ
AVIATION...MPR
MARINE...MPR
CLIMATE...akq
Hazardous weather outlook, Jul 1, 3:53 AM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 AM EDT FRI JUL 1 2016
MDZ025-VAZ099-100-020900-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
453 AM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-020900-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON-
453 AM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO
EARLY NEXT WEEK, AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060>062-064-067>069-075>078-080>086-088>090-509>524-020900-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SUSSEX-SURRY-JAMES CITY-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
453 AM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-020900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
453 AM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
In the hours before
Special weather statement, Jul 1, 5:28 AM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 AM EDT FRI JUL 1 2016
VAZ511-512-515>518-011100-
WESTERN KING WILLIAM-EASTERN HANOVER-WESTERN HANOVER-WESTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-EASTERN KING
WILLIAM-
628 AM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VIRGINIA INCLUDING THE
RICHMOND METRO AREA...
AT 626 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MECHANICSVILLE... MOVING NORTHEAST AT 40 TO 45 MPH.
WIND GUSTS BETWEEN 30 TO 40 MPH, PEA SIZE HAIL, FREQUENT LIGHTNING
AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MANGOHICK AROUND 635 AM EDT.
AYLETT AND MANQUIN AROUND 640 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPSHAW...POLLARDS
CORNER...DUANE
FORK...GREENDALE...RUMFORD...TURPIN...EPWORTH...GLOBE...PALLS AND
ASHCAKE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3790 7723 3776 7708 3775 7709 3775 7707
3766 7698 3762 7710 3763 7713 3761 7713
3750 7743 3765 7758 3778 7740 3778 7737
3780 7736 3779 7735 3785 7727
TIME...MOT...LOC 1026Z 236DEG 49KT 3766 7734
44Special weather statement, Jul 1, 5:57 AM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 AM EDT FRI JUL 1 2016
VAZ512-517-519-521-522-011130-
WESTERN KING WILLIAM-EASTERN ESSEX-EASTERN HANOVER-WESTERN KING AND
QUEEN-WESTERN ESSEX-
657 AM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KING WILLIAM...
NORTHWESTERN KING AND QUEEN AND CENTRAL ESSEX COUNTIES...
AT 656 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AYLETT...OR 7
MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTHEAST AT 40 TO 45
MPH.
WIND GUSTS IN EXCESS OF 30 MPH, FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SAINT STEPHENS CHURCH AND NEWTOWN AROUND 705 AM EDT.
MILLERS TAVERN AROUND 710 AM EDT.
TAPPAHANNOCK AND DUNNSVILLE AROUND 715 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW...
WALKERTON...BRAYS FORK...POLLARDS
CORNER...RUMFORD...TURPIN...EPWORTH... GLOBE AND HENLEY FORK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3784 7679 3779 7689 3780 7691 3779 7694
3771 7703 3763 7719 3779 7733 3789 7720
3789 7718 3790 7719 3790 7718 3791 7718
3797 7711 3796 7709 3797 7707 3800 7707
3805 7701
TIME...MOT...LOC 1056Z 236DEG 49KT 3777 7718
44Special weather statement, Jul 1, 6:54 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 AM EDT FRI JUL 1 2016
VAZ076>078-085-522-011245-
EASTERN ESSEX-NORTHUMBERLAND-MIDDLESEX-LANCASTER-RICHMOND-
754 AM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...NORTHWESTERN
LANCASTER...SOUTHEASTERN RICHMOND AND SOUTHEASTERN ESSEX COUNTIES...
AT 753 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHARPS...OR
NEAR ROBLEY...MOVING NORTHEAST AT 25 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MORATTICO AROUND 800 AM EDT.
FARNHAM AND HAYNESVILLE AROUND 805 AM EDT.
ROBLEY AROUND 810 AM EDT.
CALLAO AROUND 820 AM EDT.
HEATHSVILLE AROUND 825 AM EDT.
LEWISETTA AROUND 835 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
LARA...LILIAN...DOWNING... MONTAGUE...BROWNS
STORE...NUTTSVILLE...VILLAGE...GIBEON...REEDVILLE AND HULL NECK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
3789 7622 3787 7621 3776 7662 3778 7667
3776 7664 3773 7675 3775 7676 3777 7679
3779 7679 3779 7681 3787 7685 3803 7652
TIME...MOT...LOC 1153Z 243DEG 22KT 3784 7671
MINNICKSpecial weather statement, Jul 1, 8:30 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 AM EDT FRI JUL 1 2016
VAZ076>078-522-011415-
EASTERN ESSEX-NORTHUMBERLAND-LANCASTER-RICHMOND-
930 AM EDT FRI JUL 1 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHUMBERLAND...
NORTHWESTERN LANCASTER...SOUTHEASTERN RICHMOND AND SOUTHEASTERN
ESSEX COUNTIES...
AT 929 AM EDT...AN AREA OF THUNDERSTORMS WERE CLUSTERED OVER
ROBLEY...MOVING NORTHEAST AT 30 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROBLEY...CALLAO...LEWISETTA...MORATTICO...SHARPS...HEATHSVILLE...FARN
HAM... LARA...LILIAN...DOWNING...BROWNS STORE...VILLAGE...HULL
NECK...EMMERTON...
AVALON...ALFONSO...OPHEILA...LOTTSBURG...TIDEWATER AND BEANES CORNER.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
3789 7624 3789 7620 3777 7664 3779 7670
3779 7672 3788 7678 3802 7651
TIME...MOT...LOC 1329Z 243DEG 27KT 3788 7656
ALBSpecial weather statement, Jul 1, 8:58 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 AM EDT FRI JUL 1 2016
VAZ077-011415-
NORTHUMBERLAND-
958 AM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND COUNTY...
AT 957 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HEATHSVILLE...OR 7 MILES NORTHWEST OF FAIR PORT...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEATHSVILLE...AVALON...LILIAN...EDWARDSVILLE...OPHEILA...DODLYT...
MIDDLETONS CORNER...REEDVILLE...HOWLAND...HULL NECK AND BROWNS STORE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3796 7640 3795 7634 3791 7626 3789 7624
3789 7601 3788 7607 3788 7618 3786 7620
3782 7642 3783 7643 3782 7646 3792 7655
3798 7643
TIME...MOT...LOC 1357Z 247DEG 30KT 3791 7639
ALBSpecial weather statement, Jul 1, 9:42 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 AM EDT FRI JUL 1 2016
MDZ023-024-011545-
INLAND WORCESTER-SOMERSET-
1042 AM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WORCESTER AND
CENTRAL SOMERSET COUNTIES...
AT 1041 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TYLERTON...OR
15 MILES NORTHEAST OF FAIR PORT...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POCOMOKE CITY...MARION STATION...LAWSONIA...WEST POCOMOKE...
TYLERTON...WESTOVER...SHELLTOWN...UPPER FAIRMOUNT...BEAVER DAM...
REHOBETH...BYRDTOWN...WHITESBURG...UPPER HILL...MANOKIN...
SMITH ISLAND...COKESBURY...HOPEWELL...RUMBLEY...
FAIRMOUNT AND KINGSTON.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3801 7545 3793 7589 3796 7586 3797 7586
3795 7605 3800 7604 3800 7601 3801 7605
3803 7604 3799 7589 3804 7587 3804 7583
3807 7578 3808 7578 3806 7587 3813 7583
3825 7543
TIME...MOT...LOC 1441Z 253DEG 28KT 3797 7606
ALBThunderstorm Wind, Somerset
- When
- July 1, 10:01 AM EST
- Where
- Somerset County, 0.69 mi N of Crisfield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.990, -75.850
Numerous trees and power lines were downed around Crisfield. A 73 mph wind gust was reported from the Crisfield Weatherflow platform located a couple miles west of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Virginia, July 1, 20161 death · 5 events
- Flash Flood and Hail in New York, July 1, 2016$203,000 · 1 in hail · 23 events
- Flash Flooding and Hail in California, July 1 to 2, 2016$283,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 1 to 2, 2016$135,000 · 53 kt wind · 5 events
- Flash Flooding in Arizona, July 1, 2016$120,000 · 2 events
- Drought in Georgia, July 1 to 31, 201653 events
- Hail and Damaging Winds in New Jersey, July 1, 2016$62,000 · 1 in hail · 7 events
- Hail in North Dakota, July 1, 2016$75,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 1, 20161 injured · $35,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, July 1, 2016$35,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Nevada, July 1 to 2, 2016$29,000 · 59 kt wind · 6 events
- Drought in Tennessee, July 1 to 31, 2016$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649707.